I have been on symbicort 160/4.5 for about 7 weeks. Into the second week my voice began getting hoarse. 5 weeks later, I still sound like a squeaky frog, but my throat isn't sore. The Dr. said this is a termporary side effect and that I should continue with the medicine. Can you tell me how long temporary should be? I was switched from Advair to Symbicort for this same reason.
I"ve been using Symbicort 200 for years and now am taking it at the 400 level for the past half year, and I've always found that talking too much causes my voice to get hoarse. This is due to some of the steroid landing on your larynx and causing some weakening/relaxation to the chords. To help this you should really make sure that you gargle well after each inhalation. I find that since being on the stronger dose I experience more throat soreness, and have been more diligent to really make sure I gargle with water after each dose.
I know that in the States you use a lot more of the aerosol type inhalers rather then the dry powder inhalers. Which inhaler type are you using? If it's the aerosol type, you should try an inhaler spacer with it. This will help substantially reduce the deposition onto your throat area. If it's the dry powder one, then I don't know what else to suggest except to rinse well.
Just keep working with your doctor to find the right inhaler that works for you.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.